Q. Can I use Betnovate for my acne?

Answered by
Dr. Rashmi Singh
and medically reviewed by Dr. Hemalatha
Published on Sep 14, 2017 and last reviewed on: Aug 10, 2019

Hello doctor,

I am a 22 year old female. I am suffering from a bout of acne since a couple of weeks now. They redden and leave behind dark spots. I am not touching them and drinking plenty of water. I have used tea tree oil and lemon juice on them. I apply Betnovate but it is not helping much. Kindly advise me on how to stop more acne from surfacing and dietary precautions if any. Also, what to do about the dark spots?

Dr. Rashmi Singh

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hello,

Welcome to icliniq.com.

I have seen the picture attached (attachment removed to protect patient identity).

  • Please stop applying Betnovate (Betamethasone) since it is not an acne treatment and can actually give rise to more acne.
  • Kindly provide me with more details:
  1. Do you have dandruff on your scalp?
  2. Your cheeks look red in the picture. Is this also recent? Does your face burn and becomes red when you eat spicy food or go out in the sun?
  3. Are you on any other medications? Have you tried any new product or makeup after which you had the acne eruption?

Please answer these questions so that we can get a better approach to the case.

For more information consult a cosmetologist online --> https://icliniq.com./ask-a-doctor-online/cosmetologist

Hello doctor,

Thank you for the prompt response. I have mild dandruff infestation since quite some time now. Also, can you kindly suggest something for dandruff? I have tried a bevy of products, but they were of no help. My cheeks do get red when I consume spicy food or go out in the sun. I am not under any medication. I was just applying Betnovate which I will stop now. Recently, I bought a tea tree face wash and before that, I had bought a new body wash, but I do not apply it on the face.

Dr. Rashmi Singh

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hello,

Welcome back to icliniq.com.

  • I would suggest you the following steps:
  1. Stop applying Betnovate. It could be the reason why your skin is so sensitive to the sun right now.
  2. Take oral Doxycycline capsule 100 mg per day for 14 days. If you have any known antibiotics allergies, please let me know so that I can suggest an alternative. Consult with your specialist doctor, discuss with him or her and start taking the medicine with their consent.
  3. Do not wash your face with soap or body wash. Use a mild facewash like Cetaphil cleansing lotion.
  4. Apply a very thin layer of Clinmiskin Gel (Clindamycin) on your face at night. This is not a very strong gel, but we have to start with a mild gel so that your skin tolerates it well.
  5. For some days, do not apply any makeup.
  6. Use Scalpe lotion (Ketoconazole) shampoo once in three days. Apply it like a shampoo. It lathers very mildly. Leave it on for five minutes and wash. 30 seconds before washing, apply the lather on the forehead also.
  7. Do this for 14 days and let me know how it is.
  8. Avoid the sun or any irritating substances like lemon on the face. Go out in the sun only with a non-comedogenic sunscreen like Suncros or Neutrogena.

Please let me know if you have more questions. Regards.

For more information consult a cosmetologist online --> https://icliniq.com./ask-a-doctor-online/cosmetologist

Hello doctor,

It has been 15 days already that I followed your prescription and thanks to you. My pimples have reduced to an extent!. But I am unable to get rid of them completely. Kindly prescribe me for the same.I am attaching the required photographs.

Dr. Rashmi Singh

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome back to icliniq.com.

I am glad that you are improving and I can see from pictures that improvement is considerable (attachment removed to protect patient identity).

There is no permanent cure for acne. We can try to control and reduce it and over the months it will keep coming down. Since the skin has a tendency to get acne, you will need to maintain the skin against acne. I would suggest you to continue Doxy for 15 more days along with other medications that I had given you.

Thank you doctor,

I was wondering if there is something I can do to lighten the spots. Moreover my skin is getting very oily these days. Should I use a face wash? Also, after using the Scalpe shampoo, there has been a huge hair loss. So, can you suggest an alternative?

Dr. Rashmi Singh

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome back to icliniq.com.

Please attach a picture of your face for me to determine if the spots are pigmentation or scars so that I can guide you accordingly.

You can use Glogeous (Aloe vera, Glycolic acid, vitamin E and fruit extract) or KLM Klin facewash (Salicylic acid) twice a day to wash your face. Scalpe more often helps in reducing hairfall. I am surprised it is causing hairfall. Another alternative could be Keraglo AD shampoo (Aloe vera, Ichthyol, Panthenol and Ketoconazole).

I hope it was helpful.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Why is there no improvement in my cystic acne scars, even after three laser sessions?

Query: Hi doctor, I am a student, and I have huge cystic acne scars on my nose. I am getting laser sessions for the same, in a local clinic. But, even after three sessions, my skin shows no difference. Those marks look raised and terrible. Should I discontinue the treatment as it is extremely expensive fo...  Read Full >>


Dr. Prathap
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. It is really difficult to get the scars healed with the available treatment options. Laser therapy is costly, and the results with this cannot be guaranteed. Laser therapy is one of the best available modality of treatment. So, if you can bear the cost, then you can conti...  Read Full

Adult Acne: A Common Problem

Article Overview: Adult acne is more common nowadays with changes in lifestyle and the use of various cosmetic products. The treatment of adult acne is a challenge for many dermatologists and is also frustrating for the patients. Understanding the cause of adult acne helps establish a better strategy for the prevention and treatment of adult acne. Read Article


Dr. Sreelakshmi S
Dermatologist

Acne is very common in the teenage group. But, when we have acne as an adult, it is very frustrating. The Acne treatment which worked in adolescent age can be useless or even worsen the condition. Many people wonder 'do adults get acne?'. Yes, adults can get acne. Some continue to get acne in their ...  Read Article

What Is Acne Vulgaris?

Article Overview: Acne vulgaris is a common condition that usually starts in teenage years when sebaceous glands become active. However, acne can also occur in childhood and even in infancy, but it is rare. Read Article


Dr. Rabia
Dermatologist

Acne vulgaris is a common condition that usually starts in teenage years when sebaceous glands become active. However, acne can also occur in childhood and even in infancy, but it is rare. Some individuals have an inherent tendency of having hyperactive sebaceous glands, this is one of the risk fact...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Cosmetologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.